MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/-4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-040
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on (b)(6) 2007 and was revised on (b)(6) 2019 due to painful right total hip arthroplasty, corrosion at the head/neck junction with adverse local tissue reaction, and device recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/abnormal ion level and corrosion involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "patient complaint of revision for trunnionosis and recall of implant.At surgery some evidence of corrosion products noted but the trunnion was intact and only the head revised.Apparently, the patient had undergone a left revision for catastrophic failure of the trunnion.No medical records outside of the left revision op note were provided.No radiographs, mri or laboratory reports were provided for review.Event confirmation: a left revision hip can be confirmed.Pain, altr, increased metal ions and/or device recall cannot be confirmed.Root cause: the root cause of the revision was reported as pain secondary to trunnionoisis.The root cause of the other allegations cannot be established as the events cannot be confirmed." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain, corrosion and altr.A review of the provided medical records by a clinical consultant indicated: "patient complaint of revision for trunnionosis and recall of implant.At surgery some evidence of corrosion products noted but the trunnion was intact and only the head revised.Apparently, the patient had undergone a left revision for catastrophic failure of the trunnion.No medical records outside of the left revision op note were provided.No radiographs, mri or laboratory reports were provided for review.Event confirmation: a left revision hip can be confirmed.Pain, altr, increased metal ions and/or device recall cannot be confirmed.Root cause: the root cause of the revision was reported as pain secondary to trunnionoisis.The root cause of the other allegations cannot be established as the events cannot be confirmed." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.Although the reported lot code is in the scope of the capa, the reported failure mode is not in the scope of this recall.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 40MM/-4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19643375
Report Number0002249697-2024-00941
Device Sequence Number17786667
Product Code JDI
UDI-Device Identifier07613327032703
UDI-Public07613327032703
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Catalogue Number6260-9-040
Device Lot Number5WEMHD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexMale